Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 26, 2011, 8:22 PM EDT for 8 counties in Pennsylvania. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 8:22 PM EDT (00:22 UTC)
- Expired
- Apr 26, 2011, 9:30 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Juniata County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 82 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 8:30 PM EDT | TSTM WND DMG | Mifflinburg, PA | TREES DOWN. POWER OUT IN THE TOWN |
| Apr 26, 8:55 PM EDT | TSTM WND DMG | Washingtonville, PA | TREES DOWN |
| Apr 26, 9:12 PM EDT | TSTM WND DMG | Mifflinburg, PA | TREES DOWN. POWER OUT IN THE TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
442
WUUS51 KCTP 270022
SVRCTP
PAC037-067-081-093-097-099-109-119-270130-
/O.NEW.KCTP.SV.W.0034.110427T0022Z-110427T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
822 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 930 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
CARROLL TO PENNS CREEK TO MIFFLINTOWN TO PERULACK...MOVING
NORTHEAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VICKSBURG AND SPRUCE RUN RESERVOIR AROUND 825 PM EDT...
MCALISTERVILLE AND ELIMSPORT AROUND 830 PM EDT...
NEW COLUMBIA AND ALLENWOOD AROUND 835 PM EDT...
MONTGOMERY AND WINFIELD AROUND 840 PM EDT...
MUNCY AND RICHFIELD AROUND 845 PM EDT...
HUGHESVILLE AND JERSEYTOWN AROUND 850 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 234...I-180 BETWEEN MILE MARKERS 1
AND 15.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 322/22...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS PRODUCED WIDESPREAD WIND
DAMAGE ACROSS MIFFLIN COUNTY DURING THE PAST HOUR. MOVE INSIDE A
STURDY BUILDING AS THIS LINE OF SEVERE THUNDERSTORMS APPROACHES.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4070 7661 4060 7692 4063 7695 4059 7696
4034 7774 4066 7739 4069 7730 4070 7734
4083 7719 4099 7721 4107 7714 4112 7722
4130 7659 4099 7644
TIME...MOT...LOC 0020Z 240DEG 45KT 4110 7718 4086 7702
4066 7734 4036 7767
$$
FORECASTER: LAMBERT1 follow-up statement
420
WWUS51 KCTP 270102
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EDT TUE APR 26 2011
PAC067-099-119-270111-
/O.CAN.KCTP.SV.W.0034.000000T0000Z-110427T0130Z/
JUNIATA PA-PERRY PA-UNION PA-
902 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR UNION...NORTHEASTERN PERRY AND
JUNIATA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4070 7661 4061 7693 4063 7695 4064 7694
4065 7695 4064 7699 4082 7692 4089 7679
4112 7676 4123 7683 4130 7659 4099 7644
TIME...MOT...LOC 0101Z 240DEG 45KT 4136 7659 4108 7652
4092 7665 4063 7691
$$
PAC037-081-093-097-109-270130-
/O.CON.KCTP.SV.W.0034.000000T0000Z-110427T0130Z/
COLUMBIA PA-MONTOUR PA-SNYDER PA-NORTHUMBERLAND PA-LYCOMING PA-
902 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHEASTERN LYCOMING...NORTHUMBERLAND...EASTERN SNYDER...MONTOUR
AND WEST CENTRAL COLUMBIA COUNTIES...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
ONE INCH DIAMETER HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF LAIRDSVILLE TO JERSEYTOWN TO SNYDERTOWN TO MEISERVILLE...MOVING
NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STONINGTON AND URBAN AROUND 910 PM EDT...
ELYSBURG AND BLOOMSBURG AROUND 915 PM EDT...
KNOEBELS GROVE AND LECK KILL AROUND 920 PM EDT...
FERNDALE AROUND 925 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 217 AND 234...I-180 BETWEEN MILE MARKERS 10
AND 15.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 220...ROUTE 522...STATE ROAD
61...STATE ROAD 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS OVER THE
PAST HOUR. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4070 7661 4061 7693 4063 7695 4064 7694
4065 7695 4064 7699 4082 7692 4089 7679
4112 7676 4123 7683 4130 7659 4099 7644
TIME...MOT...LOC 0101Z 240DEG 45KT 4136 7659 4108 7652
4092 7665 4063 7691
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:39 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 26, 6:39 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 639 PM EDT TUE APR 26 2011 .SYNOPSIS... THE FLOW ABOUT A LARGE RIDGE OFF THE EAST COAST CONTINUES TO PUMP WARM MOIST UNSTABLE AIR INTO THE REGION. THIS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS THEN AGAIN ON WEDNESDAY. COOLER AND DRIER AIR WILL ARRIVE LATE THURSDAY AND LAST INTO SATURDAY BEFORE THE NEXT FRONTAL SYSTEM APPROACHES LATER IN THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... RADAR SHOWS SEVERAL LINES OF CONVECTION MARCHING NORTHEAST ACROSS ABOUT THE NWRN 1/2 OF THE FCST AREA. SEVERAL REPORTS OF LARGE HAIL AND VERY HEAVY RAIN HAVE BEEN RECEIVED. THE WATCH CONTINUES THROUGH 8PM...BUT OVERALL TREND SHUD BE FOR STORMS TO BEGIN WEAKENING AS WE LOSE HEATING AND STORMS START INGESTING COOLER AND MORE STABLE AIR FROM PREVIOUS STORMS. HRRR SHOWS LINE OF STORMS LOSING STEAM RAPIDLY AS THE MOVE INTO SERN ZONES. EVEN IF THINGS HOLD TOGETHER...ACTIVITY SHOULD PRETTY MUCH PETER OUT BY LATE EVENING LEAVING JUST CLOUDY MUGGY CONDITIONS FOR THE REMAINDER OF THE OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... SHOWERS AND STORMS SHOULD DIMINISH THIS EVENING BEFORE MIDNIGHT. THE SEVERE THUNDERSTORM WATCH IS SET TO EXPIRE AROUND 8 PM. SHOWERS WILL DIMINISH OVER NIGHT AND PATCHY FOG IS LIKELY ESPECIALLY IN VALLEY LOCATIONS. ANOTHER UNSEASONABLY WARM NIGHT. WEDNESDAY WILL BE ANOTHER WARM DAY WITH AN INCREASED RISK OF SHOWERS AND THUNDERSTORMS. A FRONTAL SYSTEM IS APPROACHING FROM THE WEST. AHEAD OF THIS A SURGE OF HIGH PW AIR...RELATIVELY HIGH CAPE AND A STRONG SOUTHERLY JET COULD TRIGGER STRONG TO SEVERE THUNDERSTORMS OVER THE REGION. THESE STORMS ARE MOST LIKELY IN THE WEST EARLY WEDNESDAY AFTERNOON AND WILL MARCH...MOST LIKELY...IN A NORTH-SOUTH LINE...EASTWARD ACROSS THE STATE. COULD BE ONE OF THE BIGGEST SEVERE WEATHER DAYS OF THE SEASON TO-DATE OVER WESTERN PA SHOULD THINGS FIRE BEFORE SUNSET. SHOWERS SHOULD DIMINISH OVERNIGHT FROM WEST TO EAST. FRONTAL TIMING IMPLIES WEATHER SHOULD BE IMPROVING AS DRIER AIR MOVES INTO THE REGION THURSDAY INTO THURSDAY AFTERNOON. PW VALUES DROP BELOW NORMAL ON THURSDAY AFTERNOON BEHIND THE FRONTAL SYSTEM. BUT THERE IS A GOOD CHANCE OF LINGERING SHOWERS AND THUNDERSTORMS ESPECIALLY OVER CENTRAL AND EASTERN SECTIONS UNTIL ABOUT MIDDAY THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LATEST MODELS AND ENSEMBLES CONTINUE TO DISPLAY DECENT AGREEMENT WITH THE LARGE SCALE PATTERN THIS PERIOD. THE LEADING H5 TROUGH IS FCST TO DEPART FROM NERN STATES BY SATURDAY...WITH UPPER RIDGING BUILDING EWD FROM THE MIDWEST EARLY IN THE WEEKEND. THE MARGINALLY COLD AIR ALOFT/BELOW NORMAL H7 HEIGHTS AND CYC/NWLY FLOW IN ASSOCIATION WITH THE PASSING TROUGH SUGGESTS ISOLD TO SCT INSTABILITY TYPE SHOWERS ON FRI /GIVEN THE TIME OF YEAR/. TEMPERATURES SHOULD AVG A FEW TO SEVERAL DEGREES BELOW NORMAL ON FRIDAY /LOW 50S NW TO LOW 60S SE/. THERE IS HIGH CONFIDENCE OF FAIR/DRY WEATHER ON SATURDAY...AS A NARROW HIGH PRES RIDGE AXIS SLIDES EWD OVR CENTRAL PA. ANOTHER TROUGH REACHING THE WRN STATES LATE IN THE SHORT RANGE PERIOD WILL MAKE GRADUAL EWD PROGRESS ACROSS THE CONUS THROUGH THE REMAINDER OF THE MEDIUM RANGE. DIFFERENCES AMONG THE GUIDANCE WITH THIS SYSTEM INVOLVE TIMING AND DEPTH/AMPLITUDE...ESPECIALLY BEYOND F120...WITH THE ECMWF/ECENS BECOMING SLOWER AND MORE AMPLIFIED THAN THE GFS/GEFS. THE FAST GFS/SLOW ECMWF SOLN SPREAD IS QUITE TYPICAL AT THESE RANGES. THE 26/12 ECMWF IS CONSISTENT WITH ITS PAST 2-3 RUNS...CLOSING OFF AN UPPER LOW THAT WOULD SIGNIFICANTLY SLOW THE PROGRESS OF THE TROUGH. CLIMATOLOGY IS IN THE FAVOR OF A SLOWER/CUTOFF SOLUTION...AS THIS IS NOW THE CLIMATOLOGICAL MAX FOR CLOSED LOW FORMATION IN THE WESTERN ATLANTIC. OVER THE PAST DAY THE RELATIVE SPREAD HAS NOT CHANGED TOO MUCH WITH THE PRIMARY OCCLD LOW PRES SYSTEM CROSSING THE NRN TIER CONUS...WITH TRAILING FRONTS PUSHING EWD THROUGH THE GRT LKS INTO THE UPPER OH VLY SUN-MON. THE GFS/GEFS MEAN CONTINUE TO SHOW SOMEWHAT LESS SOUTHWESTWARD ELONGATION WITH THE OVERALL TROUGH VERSUS THE ECMWF AND MOST OTHER SOLUTIONS...THOUGH THE GEFS MEMBERS HAVE SLOWED A BIT FROM 24 HRS AGO. ALTHOUGH UKMET/CMC RUNS ALSO SHOW SOME HINTS TOWARD THE GFS IDEA...FAST BIASES AND A SLOWER DOWNSTREAM PREFERENCE FAVOR LEANING SLOWER THAN THE GFS AT THIS TIME. THIS COULD KEEP COOL AIR WEDGED IN OVR THE REGION WITH DEPARTING NEW ENGLAND HIGH PRESSURE AND WARM FRONT SHIFTING NEWD ALONG THE APPALACHIANS ON MON/DY6. THIS IS HIGHLY DEPENDENT ON THE ORIENTATION/STRENGTH OF THE SYSTEM OVER THE WESTERN ATLANTIC. FOR NOW...SUN-MON LOOK TO BE THE BEST OPPORTUNITY FOR RNFL..WITH THE AFOREMENTIONED FRONTAL SYSTEM PUSHING E OF PA BY TUESDAY. HOWEVER IF THE ECMWF SOLN VERIFIES...THE PATTERN WILL STAY VERY UNSETTLED THROUGH MUCH OF NEXT WEEK. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE STATE IN A NORTH- SOUTH LINE THIS AFTERNOON AND EVENING. CHECK RADAR BEFORE FLYING AS SOME STORMS COULD REACH SEVERE CRITERIA. A LINE OVER OHIO WILL LIKELY IMPACT OUR REGION LATER THIS EVENING. MOST AREAS WILL BE VFR TODAY...OUTSIDE OF SHOWERS AND THUNDERSTORMS WHERE MVFR AND GUSTY WINDS ARE LIKELY. SHOWERS AND THUNDERSTORMS WILL DIMINISH. MAINLY VFR AND MVFR WITH PATCHY FOG AFTER MIDNIGHT. FOG SHOULD BURN OFF BEFORE 9 AM WEDNESDAY. SHOWERS AND THUNDERSTORMS MORE WIDESPREAD WEDNESDAY. AREAS MVFR IN SHOWERS AND STORMS WITH GUSTY WINDS. THINGS SHOULD IMPROVE MARKEDLY THURSDAY INTO SATURDAY WITH MAINLY VFR. OUTLOOK... WED...AM LOW CIGS POSS EAST. SCT PM TSRA POSS...IMPACTS LIKELY. THU...AM TSRA IMPACTS LIKELY...IMPROVING AS THE DAY GOES ON TO VFR. FRI-SAT...NO SIG WX EXPECTED MAINLY VFR. SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS. && .CLIMATE... HARRISBURG RAINFALL TO DATE IS 7.91. THIS MAKES IT THE SECOND WETTEST APRIL ON RECORD...SECOND ONLY TO 1983 WHEN 7.96" OF RAIN FELL. WITH SEVERAL DAYS YET TO GO IN THE MONTH...WE STILL HAVE SEVERAL CHANCES AT ADDITIONAL PRECIPITATION AND A GOOD SHOT AT THE RECORD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/LA CORTE NEAR TERM...GRUMM/LA CORTE SHORT TERM...GRUMM LONG TERM...STEINBUGL AVIATION...GRUMM CLIMATE...LA CORTE
Hazardous weather outlook, Apr 26, 1:53 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 153 PM EDT TUE APR 26 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>058-063-064-271800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND-ADAMS- 153 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. PAZ059-065-066-271800- LEBANON-YORK-LANCASTER- 153 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL MOST LIKELY DEVELOP ALONG THE RIDGES FIRST AND MOVE TO THE NORTHEAST. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE GREATEST THREATS. DUE TO RECENT RAINFALL...THE POTENTIAL EXISTS ACROSS THE NORTHERN HALF OF OUR REGION FOR LOCALIZED FLASH FLOODING FROM ANY THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON AND LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS ALSO EXISTS FOR WEDNESDAY AFTERNOON INTO EARLY THURSDAY...AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 26, 6:39 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT TUE APR 26 2011
PAZ006-012-018-037-041-262345-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
639 PM EDT TUE APR 26 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CENTRE...
NORTHWESTERN LYCOMING...SOUTHEASTERN POTTER...WESTERN CLINTON AND
WESTERN TIOGA COUNTIES THROUGH 745 PM EDT...
AT 634 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHERRY SPRINGS STATE PARK TO KEATING TO BLACK MOSHANNON STATE PARK...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR LYMAN RUN STATE PARK AROUND
650 PM...GALETON AROUND 700 PM...WESTFIELD AROUND 710 PM...GLEN
UNION AROUND 720 PM...SLATE RUN AROUND 730 PM AND CAMMAL AROUND 740
PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 139 AND 150.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE
ROAD 120.
LAT...LON 4201 7715 4183 7714 4172 7728 4140 7731
4127 7747 4089 7809 4094 7813 4096 7808
4101 7806 4111 7809 4115 7804 4118 7806
4138 7799 4148 7800 4165 7798 4201 7750
FORECASTER: LAMBERTLocal storm report, Apr 26, 7:01 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL LOCK HAVEN 41.14N 77.45W
04/26/2011 M1.75 INCH CLINTON PA TRAINED SPOTTER
NUMEROUS WINDOWS BROKEN
&&
EVENT NUMBER CTP1100035
LA CORTELocal storm report, Apr 26, 7:03 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
04/26/2011 CLINTON PA TRAINED SPOTTER
TREES AND WIRES DOWN. WOMAN TRAPPED IN CAR SURROUNDED
BY LIVE WIRES
&&
EVENT NUMBER CTP1100036
LA CORTESpecial weather statement, Apr 26, 7:11 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE APR 26 2011
PAZ026-034-035-262345-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
711 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD...
NORTHEASTERN FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES...
AT 706 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEDFORD...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE
NEAR NEW ENTERPRISE AROUND 720 PM...SAXTON AROUND 730 PM...COALMONT
AROUND 740 PM AND CASSVILLE AROUND 750 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 141 AND 173...I-99 BETWEEN
MILE MARKERS 0 AND 14.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220...ROUTE 522.
LAT...LON 3991 7860 4015 7857 4026 7847 4025 7844
4030 7842 4022 7830 4035 7789 4012 7784
FORECASTER: EVANEGOSpecial weather statement, Apr 26, 7:27 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
727 PM EDT TUE APR 26 2011
PAZ012-019-041-045-046-270000-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
727 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAMAR...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE
NEAR MACKEYVILLE AROUND 740 PM...CARROLL AROUND 750 PM AND JERSEY
SHORE AROUND 800 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 167 AND 194.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.
LAT...LON 4108 7710 4107 7714 4104 7714 4101 7719
4092 7761 4107 7765 4108 7765 4109 7763
4110 7765 4118 7766 4133 7744
FORECASTER: EVANEGOLocal storm report, Apr 26, 7:51 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST 2 SSE WISSINGERTOWN 40.32N 78.83W
04/26/2011 M61 MPH CAMBRIA PA ASOS
KJST - JOHN MURTHA CAMBRIA COUNTY AIRPORT
0340 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
04/26/2011 CAMBRIA PA 911 CALL CENTER
TREES DOWN ON FRANKSTOWN RD
0353 PM TSTM WND DMG EBENSBURG 40.49N 78.73W
04/26/2011 CAMBRIA PA 911 CALL CENTER
REPORTS OF TREES DOWN IN CAMBRIA AND CROYLE TOWNSHIPS.
0450 PM HAIL TYRONE 40.68N 78.25W
04/26/2011 M1.00 INCH BLAIR PA TRAINED SPOTTER
QUARTER SIZED HAIL
0545 PM TSTM WND DMG NORTHERN CAMBRIA 40.67N 78.78W
04/26/2011 CAMBRIA PA 911 CALL CENTER
TREES DOWN IN SUSQUEHANNA TWP.
0615 PM HAIL LOCK HAVEN 41.14N 77.45W
04/26/2011 M1.75 INCH CLINTON PA PUBLIC
GOLF BALL HAIL
0620 PM HAIL LOCK HAVEN 41.14N 77.45W
04/26/2011 M2.00 INCH CLINTON PA TRAINED SPOTTER
SILVER DOLLAR SIZE HAIL
0625 PM HAIL 3 E LOCK HAVEN 41.14N 77.40W
04/26/2011 M1.00 INCH CLINTON PA PUBLIC
CARS DAMAGED ON RTE 220
0635 PM HAIL LOCK HAVEN 41.14N 77.45W
04/26/2011 M1.75 INCH CLINTON PA TRAINED SPOTTER
GROUND COVERED IN HAIL
0650 PM HAIL LOCK HAVEN 41.14N 77.45W
04/26/2011 M1.75 INCH CLINTON PA TRAINED SPOTTER
NUMEROUS WINDOWS BROKEN
0651 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
04/26/2011 CLINTON PA TRAINED SPOTTER
TREES AND WIRES DOWN. WOMAN TRAPPED IN CAR SURROUNDED
BY LIVE WIRES
&&
EVENT NUMBER CTP1100026 CTP1100027 CTP1100029 CTP1100028 CTP1100030
CTP1100031 CTP1100032 CTP1100033 CTP1100034 CTP1100035 CTP1100036
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:27 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Apr 26, 8:40 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 50 min |
| Apr 26, 8:58 PM EDT | Special Weather Statement | CTP | Bedford, Fulton, Huntingdon | 62 min |
| Apr 26, 9:01 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more | 59 min |
| Apr 26, 10:12 PM EDT | Special Weather Statement | CTP | Columbia, Cumberland, Dauphin, Juniata, Montour, Northumberland and 3 more | 63 min |
| Apr 26, 10:43 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Apr 26, 11:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 34 min |
| Apr 27, 11:16 AM EDT | Flash Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 26 more | 23 hr |
| Apr 27, 11:19 AM EDT | River Flood Warning | CTP | Columbia | 3 days |
| Apr 27, 4:42 PM EDT | Special Weather Statement | CTP | Cameron | 48 min |
| Apr 27, 4:49 PM EDT | Special Weather Statement | CTP | Elk, McKean, Warren | 41 min |
| Apr 27, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter | 50 min |
| Apr 27, 5:19 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 26 min |
| Apr 27, 5:43 PM EDT | Special Weather Statement | CTP | Fulton | 47 min |
| Apr 27, 5:43 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 5 more | 62 min |
| Apr 27, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more | 53 min |
| Apr 27, 5:57 PM EDT | Tornado Warning | CTP | Franklin, Fulton, Huntingdon | 33 min |
| Apr 27, 5:59 PM EDT | Tornado Warning | CTP | Cameron, Potter | 31 min |
| Apr 27, 6:29 PM EDT | Tornado Warning | CTP | Cumberland, Franklin, Perry | 31 min |
| Apr 27, 6:30 PM EDT | Tornado Warning | CTP | Potter, Tioga | 30 min |
| Apr 27, 6:40 PM EDT | Tornado Warning | CTP | Centre, Clinton, Mifflin, Union | 35 min |
| Apr 27, 6:45 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 6 more | 60 min |
| Apr 27, 7:07 PM EDT | Areal Flood Advisory | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more | 3 hr |
| Apr 27, 7:12 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 63 min |
| Apr 27, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 5 more | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.